MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TB CARBOLFUCHSIN ZN; CARBOL FUCHSIN

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TB CARBOLFUCHSIN ZN; CARBOL FUCHSIN
Model Number 212511
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ tb carbolfuchsin zn dye and stain contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "it was reported that the customer reported an increase amount of stain deposits on their slides when using the tb carbolfuchsin zn stain from lot 0237747, exp: 2021-09-30 (cat# 212511).".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-09-23.H6: investigation summary components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a review of the batch history record for tb carbolfuchsin zn.The batch history record reviews indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question.A customer return was received on 09/23/21.The return bottle of tb carbolfuchsin zn, lot number 0237747, and expiration date 2021/09/30 had been previously opened and used.The return and retention samples from the complaint batch were evaluated along with a control batch.The solution appearance for the return and retention samples was satisfactory and comparable to the control; all were a reddish-purple suspension with no visible precipitate, impurities, or contamination.Staining was completed per instructions in the product insert.Slides of positive (m.Tuberculosis atcc 25177) and negative (b.Subtilis atcc 6533) controls were evaluated and gave satisfactory staining results with the retention and control batches.The retention was comparable to the control.The return sample was unsatisfactory for number of artifacts per field.This complaint has been confirmed, bd cannot determine root cause given the available information.However, the customer had stated they suspect root cause for the issue in the return bottle was due to storage conditions after opening the bottle.This complaint is the only known defect against this lot.No corrective actions are slated at this time.Bd will continue to trend complaints for artifacts in dyes/stains products.H3 other text : see h10.

Brand Name
BD BBL¿ TB CARBOLFUCHSIN ZN
Common Device Name
CARBOL FUCHSIN
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12527541
Report Number1119779-2021-01567
Device Sequence Number5338493
Product Code ICL
UDI-Device Identifier00382902125112
UDI-Public00382902125112
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number212511
Device Catalogue Number212511
Device Lot Number0237747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown